Thunderstorm Wind, Yuma
- When
- June 14, 10:12 PM MST
- Where
- Yuma County, 10.37 mi ENE of Clarkville
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.420, -102.430
Ambient weather site Struckmeyer reported the gust.
Wind gusts up to 59 MPH were reported in Yuma County with a group of thunderstorms moving southeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Wind gusts up to 59 MPH were reported in Yuma County with a group of thunderstorms moving southeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 14, 9:47 PM MST, 25 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Goodland KS 1047 PM MDT Sat Jun 14 2025 .KEY MESSAGES... - Still can't rule out a strong to potentially severe storm overnight. - The potential for strong to severe storm continues through Tuesday. Tuesday may be a more widespread severe weather day. - Above normal temperatures are likely to persist through the upcoming weekend, including temperature near 105. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 213 PM MDT Sat Jun 14 2025 The low that has been sitting over Missouri is finally pushing off to the east, albeit fairly slowly. The high pressure system sitting over southern New Mexico is also slowly moving to the northeast, increasing its influence on the CWA. We can still expect 500mb shortwaves to eject off the Rockies and ride along the edge of the high, causing enough lift to continue storm potential in the afternoon and evening hours the next few days. In the low levels, we will not be lacking moisture as the 850 mb flow, while not terribly strong, will continue to funnel moisture into the region. A blob of 500 mb vorticity has kept a line of storms and showers going stretching from southwestern Nebraska to around Oakley, and on southeast. While this precipitation has brought some additional moisture to the surface, as we are warming up today, the boundary layer RH has decreasing and the showers have dissipated. These storms have disrupted the surface layer winds today with locations to the west of the showers favoring a southwesterly direction, pushing air into the storms, and areas to the east of the line having fairly light winds. Additionally, temperatures near and east of the precipitation have been under a cloud deck, severely stunting warming through the morning and mid-day. CAMs have not been handling this line, which introduces considerable uncertainty into the severe potential later today. As mentioned above, another shortwave will eject off of the Rockies in the late afternoon, potentially bringing us more storms in the late afternoon into the overnight hours. While CAMs are showing northwestern Yuma county will see a decaying supercell, around 1-5Z, giving this portion of the CWA a brief hail and wind threat as the storm(s) fall apart. However, there will also be an 700 mb convergence zone extending from around Yuma, CO to Scott City, KS where additional storms may form. These new storms may be sparked by the decaying storms moving in from the northwest, or as the shortwave begins to pull this zone to the east. Main threats with today's system will be hail of 1-2 inches, winds of 40-60 MPH with an outside chance of 70 MPH gust, and landspout potential with newly forming storms. The storms are expected to be fairly scattered in nature. The severe threat looks to end no later than 8Z, although there is a 20% chance that additional storms will fire in the early morning. Temperatures overnight will remain in the upper 50s to mid 60s thanks to the fairly persistent cloud cover. Stratus is expected to move in just before sunrise tomorrow morning, too. Patchy fog may (30% chance) form along and east of KS 25. Easterly winds and near saturated RH values support the stratus and fog potential. These clouds, while they are expected to burn off before 18Z, will slow warming tomorrow morning, so have gone ahead and lowered max temperatures for Sunday to around 90, but they may need to go lower depending on early morning convection. Sunday's severe weather chances have a similar mode and timing as today's weather. However shear looks to be notably better and support a greater, albeit still low chance, threat of a tornado. This risk is conditional on an organized storm making to the KS 27/25 corridor. At that point, if a supercell takes the right or left mover motion, it will slow to a crawl of under 15 kts. This could lead to a flooding concern in areas that have already seen an inch or two of rain the past few days. Overnight, the severe threat should be concluded by 8-10Z and temperatures will cool into the low to mid 60s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 213 PM MDT Sat Jun 14 2025 The pattern looks to remain largely the same as the ridge continues to push in farther from the southwest and the low over Missouri slows exits to the east. The Goodland CWA looks to be on the northeastern edge of the ridge, so we can still expect to see some shortwave systems impacting the area, allowing us to see some isolated storms Monday afternoon and evening. Tuesday evening, when a large trough is expected to enter from the Pacific northwest and push the high back south, we will see a much greater chance of severe weather. The day 4 15% outlook from SPC now includes all of the CWA. Around Wednesday or Thursday morning the high looks to move back north, into the Great Plains, blocking us from the jet for a good portion of the forecast. This will cause temperatures to climb and keep any good chances at precipitation at bay. This will increase the potential for critical fire weather conditions, so we will be keeping a close eye on that. By Friday, temperatures could be around 105 and heat indices around the same, so we cannot rule out a heat advisory. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1042 PM MDT Sat Jun 14 2025 A weakening cluster of storms across northeast Colorado is emanating an outflow boundary to each terminal so have included a tempo for each for a wind shift a period of breezy winds. At this time not anticipating widespread storms like what has been seen the past few nights, watching some developing clouds which may lead to some showers as the outflow interferes with them so have included a VCSH for KGLD. An seeing an increasing signal for fog potential with relative higher confidence for KGLD as a SE wind continues. There are many factors such as this outflow that may disrupt or shift this potential so will hint at it starting around 11Z, if confidence increases then some AMD may be needed. Another round of showers and storms across northeast Colorado Sunday but at this time any impacts to either terminal appear to be after the end of this period so will leave out for now. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...CA LONG TERM...CA AVIATION...Trigg
Hazardous Weather Outlook National Weather Service Goodland KS 1004 PM MDT Sat Jun 14 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160415- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1004 PM MDT Sat Jun 14 2025 /1104 PM CDT Sat Jun 14 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Strong to severe storms remain possible Saturday night. Large hail up to half dollar and damaging winds up to 70 mph appear to be the primary hazards at this time. Localized flooding is possible as well especially for areas that have seen multiple rounds heavy rain the previous days. Fog may also develop behind any rainfall tonight; dense fog is possible. Dense fog would lead to hazardous driving conditions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Should it develop fog, perhaps dense, may linger into the mid morning hours Sunday. Late afternoon and evening storms are possible each day through Tuesday. Large hail and damaging winds continue to be the primary threats each day. Localized flooding or a brief tornado cannot be ruled out. Next Friday, temperatures and heat indices may warm to around 100-105 degrees with the warmest temperatures east of U.S. 83. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
The Goodland radar (KGLD), 133 km away, was scanning. The volume nearest the first event began at 05:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Ambient weather site Struckmeyer reported the gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272380.